Alert archive / Wisconsin / Small Craft Advisories in 2016

Small Craft Advisory 95, NWS Milwaukee, WI

December 17, 2016

NWS Milwaukee, WI issued this small craft advisory at Dec 17, 2016, 3:03 AM CST. It took effect at Dec 17, 2016, 5:00 PM CST. It was in force for 22 hr.

The area

The counties it named.

The facts

Issued
Dec 17, 2016, 3:03 AM CST (09:03 UTC)
In effect from
Dec 17, 2016, 5:00 PM CST
Expired
Dec 18, 2016, 3:00 PM CST
In force
22 hr
Issued by
NWS Milwaukee, WI

The text

As transmitted.

030 
WHUS73 KMKX 170903
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
303 AM CST SAT DEC 17 2016

...STRONG NORTHWEST WINDS DEVELOPING...

.LOW PRESSURE SLIDING BY TO THE SOUTHEAST AND HIGH PRESSURE
BUILDING IN FROM THE WEST...WILL RESULT IN INCREASING NORTHWEST
WINDS THIS AFTERNOON...CONTINUING INTO SUNDAY MORNING. A FEW GUSTS
COULD APPROACH 35 KNOTS AT TIMES TONIGHT...ESPECIALLY SOUTH OF
PORT WASHINGTON. BUILDING WAVES AND FALLING TEMPERATURES WILL
BRING THE THREAT OF SOME FREEZING SPRAY AS WELL. ALTHOUGH LAKE
TEMPERATURES ARE STILL WARM ENOUGH TO LIMIT THE POTENTIAL IMPACT
OF THE SPRAY.

LMZ643>646-171715-
/O.NEW.KMKX.SC.Y.0095.161217T2300Z-161218T1800Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
303 AM CST SAT DEC 17 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO
NOON CST SUNDAY...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 5 PM THIS
AFTERNOON TO NOON CST SUNDAY. 

* WINDS: NORTHWEST WINDS INCREASING TO 15 TO 25 KNOTS LATE THIS
  AFTERNOON...AND UP TO 30 KNOTS TONIGHT. A FEW GUSTS TO 35 KNOTS
  ARE POSSIBLE TONIGHT. 

* WAVES: BUILDING TO 5 TO 7 FEET TONIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/MKX
7 follow-up statements
163 
WHUS73 KMKX 171534
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
934 AM CST SAT DEC 17 2016

...STRONG NORTHWEST WINDS DEVELOPING...

.LOW PRESSURE SLIDING BY TO THE SOUTHEAST AND HIGH PRESSURE
BUILDING IN FROM THE WEST...WILL RESULT IN INCREASING NORTHWEST
WINDS THIS AFTERNOON...CONTINUING INTO SUNDAY MORNING. A FEW
GUSTS COULD APPROACH 35 KNOTS AT TIMES TONIGHT...ESPECIALLY SOUTH
OF PORT WASHINGTON. BUILDING WAVES AND FALLING TEMPERATURES WILL
BRING THE THREAT OF SOME FREEZING SPRAY AS WELL. ALTHOUGH LAKE
TEMPERATURES ARE STILL WARM ENOUGH TO LIMIT THE POTENTIAL IMPACT
OF THE SPRAY.

LMZ643>646-172345-
/O.CON.KMKX.SC.Y.0095.161217T2300Z-161218T1800Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
934 AM CST SAT DEC 17 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 PM THIS
AFTERNOON TO NOON CST SUNDAY...

* WINDS: NORTHWEST WINDS INCREASING TO 15 TO 25 KNOTS LATE THIS 
  AFTERNOON...AND UP TO 30 KNOTS TONIGHT. A FEW GUSTS TO 35 
  KNOTS ARE POSSIBLE TONIGHT. 

* WAVES: BUILDING TO 5 TO 7 FEET TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
HENTZ

WWW.WEATHER.GOV/MKX
995 
WHUS73 KMKX 172114
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
314 PM CST SAT DEC 17 2016

...GUSTY NORTHWEST WINDS AND BUILDING WAVES TONIGHT INTO SUNDAY
MORNING...

.GUSTY NORTHWEST WINDS ARE EXPECTED TO DEVELOP INTO THE
EVENING...LINGERING INTO EARLY SUNDAY MORNING. A FEW GUSTS COULD
APPROACH 35 KNOTS AT TIMES TONIGHT. BUILDING WAVES AND FALLING
TEMPERATURES WILL BRING THE RISK OF SOME FREEZING SPRAY AS WELL.
HOWEVER...LAKE TEMPERATURES ARE STILL WARM ENOUGH TO LIMIT THE
POTENTIAL IMPACT OF THE FREEZING SPRAY.

LMZ643>646-180515-
/O.CON.KMKX.SC.Y.0095.161217T2300Z-161218T1800Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
314 PM CST SAT DEC 17 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST SUNDAY...

* WINDS: NORTHWEST WINDS INCREASING TO 15 TO 25 KNOTS INTO THIS
  EVENING. A FEW GUSTS TO 35 KNOTS ARE POSSIBLE TONIGHT. WINDS
  WILL WEAKEN LATER SUNDAY MORNING.

* WAVES: BUILDING TO 5 TO 8 FEET TONIGHT. WAVES WILL SUBSIDE BY
  LATER SUNDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
WOOD
WWW.WEATHER.GOV/MKX
087 
WHUS73 KMKX 180319
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
919 PM CST SAT DEC 17 2016

...GUSTY NORTHWEST WINDS AND HIGH WAVES TONIGHT INTO SUNDAY
MORNING...

.GUSTY NORTHWEST WINDS AND HIGH WAVES WILL CONTINUE TONIGHT
THROUGH SUNDAY MORNING DUE TO THE PASSAGE OF AN ARCTIC FRONT. 
BUILDING WAVES AND FALLING TEMPERATURES WILL BRING THE RISK OF
SOME FREEZING SPRAY AS WELL. HOWEVER...LAKE TEMPERATURES ARE STILL
WARM ENOUGH TO LIMIT THE POTENTIAL IMPACT OF THE FREEZING SPRAY.

LMZ643>646-181130-
/O.CON.KMKX.SC.Y.0095.000000T0000Z-161218T1800Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
919 PM CST SAT DEC 17 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST SUNDAY...

* WINDS: NORTHWEST WINDS INCREASING TO 20 TO 25 KNOTS TONIGHT. A
  FEW GUSTS TO 35 KNOTS ARE POSSIBLE LATE TONIGHT. WINDS WILL
  WEAKEN LATER SUNDAY MORNING.

* WAVES: BUILDING TO 4 TO 7 FEET TONIGHT. WAVES WILL SUBSIDE BY
  SUNDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/MKX
937 
WHUS73 KMKX 180907
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
307 AM CST SUN DEC 18 2016

...GUSTY NORTHWEST WINDS AND HIGH WAVES DIMINISHING TODAY...

.LOW PRESSURE EXITING TO THE EAST AND HIGH PRESSURE BUILDING IN
FROM THE WEST WILL RESULT IN DIMINISHING NORTHWEST WINDS TODAY.  
ARCTIC TEMPERATURES AND LARGE WAVES WILL PRODUCE SOME FREEZING
SPRAY THIS MORNING.

LMZ645-646-181715-
/O.EXT.KMKX.SC.Y.0095.000000T0000Z-161218T2100Z/
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
307 AM CST SUN DEC 18 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM CST THIS
AFTERNOON...

* WINDS: NORTHWEST WINDS TO 30 KNOTS...DIMINISHING STEADILY
  THROUGH EARLY AFTERNOON.

* WAVES: BUILDING TO 4 TO 6 FEET THIS MORNING...DECREASING TO 3 TO
  4 FEET BY MID AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LMZ643-644-181715-
/O.CON.KMKX.SC.Y.0095.000000T0000Z-161218T1800Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
307 AM CST SUN DEC 18 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

* WINDS: NORTHWEST WINDS 15 TO 25 KNOTS...DIMINISHING STEADILY
  THROUGH THE MORNING.

* WAVES: BUILDING TO 4 TO 6 FEET THIS MORNING...DECREASING TO 3 TO
  4 FEET BY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
419 
WHUS73 KMKX 181541
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
941 AM CST SUN DEC 18 2016

...GUSTY NORTHWEST WINDS AND HIGH WAVES DIMINISHING TODAY...

.HIGH PRESSURE BUILDING IN FROM THE WEST WILL RESULT IN
DIMINISHING NORTHWEST WINDS TODAY. ARCTIC TEMPERATURES AND LARGE
WAVES WILL PRODUCE SOME FREEZING SPRAY.

LMZ643-644-181800-
/O.CON.KMKX.SC.Y.0095.000000T0000Z-161218T1800Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
941 AM CST SUN DEC 18 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

* WINDS: NORTHWEST WINDS 15 TO 25 KNOTS...DIMINISHING THROUGH THE
  MORNING.

* WAVES: BUILDING TO 3 TO 5 FEET THIS MORNING...DECREASING TO 3
  TO 4 FEET BY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LMZ645-646-182100-
/O.CON.KMKX.SC.Y.0095.000000T0000Z-161218T2100Z/
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
941 AM CST SUN DEC 18 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS
AFTERNOON...

* WINDS: NORTHWEST WINDS 15 TO 25 30 KNOTS...DIMINISHING THROUGH
  THE AFTERNOON.

* WAVES: 4 TO 5 FEET THIS MORNING...DECREASING TO 3 TO 4 FEET BY
  MID AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
HENTZ

WWW.WEATHER.GOV/MKX
581 
WHUS73 KMKX 181908 AAA
MWWMKX

URGENT - MARINE WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
108 PM CST SUN DEC 18 2016

...GUSTY NORTHWEST WINDS AND HIGH WAVES DIMINISHING TODAY...

.HIGH PRESSURE BUILDING IN FROM THE WEST WILL RESULT IN
DIMINISHING NORTHWEST WINDS AND WAVES THIS AFTERNOON. ARCTIC
TEMPERATURES AND LARGE WAVES WILL PRODUCE SOME FREEZING SPRAY.

LMZ645-646-182100-
/O.CON.KMKX.SC.Y.0095.000000T0000Z-161218T2100Z/
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
108 PM CST SUN DEC 18 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS
AFTERNOON...

* WINDS: NORTHWEST WINDS 15 TO 20 KNOTS...DIMINISHING THROUGH THE
  AFTERNOON.

* WAVES: 3 TO 5 FEET...DECREASING TO 3 TO 4 FEET BY MID
  AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
WOOD
WWW.WEATHER.GOV/MKX
883 
WHUS73 KMKX 182129
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
329 PM CST SUN DEC 18 2016

...GUSTY SOUTHWEST WINDS AND BUILDING WAVES EXPECTED MONDAY INTO
TUESDAY...

.GUSTY SOUTHWEST WINDS ARE EXPECTED TO DEVELOP MONDAY MORNING AND
LINGER INTO TUESDAY AFTERNOON. THESE WINDS WILL GENERATE BUILDING
WAVES. THE COMBINATION OF THE WINDS...WAVES AND COLD TEMPERATURES
MAY LEAD TO SOME FREEZING SPRAY. WINDS AND WAVES SHOULD SUBSIDE BY
EARLY TUESDAY EVENING.

LMZ645-646-190530-
/O.EXP.KMKX.SC.Y.0095.000000T0000Z-161218T2100Z/
/O.NEW.KMKX.SC.Y.0096.161219T1500Z-161221T0000Z/
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
329 PM CST SUN DEC 18 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM MONDAY TO 6 PM CST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 9 AM MONDAY TO
6 PM CST TUESDAY. 

* WINDS: SOUTHWEST INCREASING TO 15 TO 25 KNOTS MONDAY MORNING
  INTO TUESDAY AFTERNOON. GUSTS TO 30 KNOTS...WITH A FEW GUSTS TO
  35 KNOTS MONDAY NIGHT INTO TUESDAY MORNING. WINDS DIMINISHING
  BY EARLY TUESDAY EVENING.

* WAVES: BUILDING TO 3 TO 6 FEET MONDAY AFTERNOON...AND 4 TO 7
  FEET MONDAY NIGHT AND TUESDAY. WAVES SUBSIDING BY EARLY TUESDAY
  EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LMZ643-644-190530-
/O.NEW.KMKX.SC.Y.0096.161219T1500Z-161221T0000Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
329 PM CST SUN DEC 18 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM MONDAY TO 6 PM CST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 9 AM MONDAY TO
6 PM CST TUESDAY. 

* WINDS: SOUTHWEST INCREASING TO 15 TO 25 KNOTS MONDAY MORNING
  INTO TUESDAY AFTERNOON. GUSTS TO 30 KNOTS...WITH A FEW GUSTS TO
  35 KNOTS MONDAY NIGHT INTO TUESDAY MORNING. WINDS DIMINISHING
  BY EARLY TUESDAY EVENING.

* WAVES: BUILDING TO 3 TO 6 FEET MONDAY AFTERNOON AND NIGHT...AND
  4 TO 7 FEET TUESDAY. WAVES SUBSIDING BY EARLY TUESDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
WOOD
WWW.WEATHER.GOV/MKX

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Dec 17, 3:00 AM CST, 3 minutes earlier.

Area forecast discussion, Dec 17, 3:00 AM CST, 3 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
300 AM CST Sat Dec 17 2016

.TODAY AND TONIGHT...Forecast confidence is high.

The advertised pause in the snow has arrived as the first leading
short wave exits to the east. We should be fairly quiet into the
early afternoon. We stay fairly saturated through the column, but
there is little in the way of forcing. We may still see a few areas
of light snow or flurries at times, but impact will be minimal.
Roads will remain snow covered and slippery away from the main
interstates/highways. It looks like we still have enough ice in the
dendrite region, so threat of freezing drizzle looks very low.

The main upper trough moves through this afternoon and tonight,
providing some mid level frontogenesis that will re-enhance the snow
across southern Wisconsin.  There may even be a little Lake Michigan
enhancement in the late afternoon early evening for the southeast.
Total additional snow will range from 2 inches southwest of Madison
to 3 to 4 in the east.  Will leave the winter storm warning in
effect despite the pause.  Roads are still in rough shape and the
additional snow this afternoon will make the situation worse again.
Winds kick up late this afternoon and tonight with some gusts
pushing 30 mph. Blowing and drifting snow will pile on the travel
misery. Lows will drop well below zero, with wind chills by sunrise
Sunday in the 15 to 30 below range...coldest west of Madison.  Will
not issue a wind chill advisory at this time, as it's not necessary
on top of a winter storm warning. But, once the warning expires,
that wind chill advisory will likely be in effect.

.SUNDAY AND MONDAY...Forecast Confidence is High

High pressure will slide south of the region with the ridge axis
moving overhead Sunday evening. There will be enough of a pressure
gradient to keep winds around 10 knots during the early morning
hours of these mornings. This will result in wind chill values 20 to
30 below zero lingering through Sunday morning with little relief
during the day. Wind chills then drop to 25 to 30 below Sunday
evening through Monday morning. Gusty winds on Monday will also
make for a raw day. A wind chill advisory will likely be needed
for Sunday night and Monday morning as well.

.TUESDAY THROUGH FRIDAY...Forecast Confidence is Moderate

The high moves off to the east on Tuesday and southwest flow brings
milder air to the region. Winds will remain gusty due to a tight
pressure gradient with low pressure moving north of the region.

The next chance for precip is Wednesday as low pressure moves over
the region. There is not much moisture with this system as flow is
cut off from the gulf but some light accumulation of snow is
possible.

&&

.AVIATION/12Z TAFS/...
A fairly long pause in the snow is expected this morning into the
early afternoon.  In fact, VFR conditions are likely through much of
that period.  We could still see a few areas of light snow and
flurries as the column remains saturated, but this should be minimal
with respect to accums.  The second round should arrive from the
southwest rather quickly by mid afternoon.  This is associated with
the main upper trough dropping in.  We should see another 2.5 to 4
inches of snow, with the highest across the southeast where some
lake enhancement is possible for at time.  The snow will taper off
quickly from west to east between 11 pm and 12 am tonight.  In
addition, look for northwest winds to increase tonight with a few
gusts approaching 30 mph.  VFR conditions return quickly in the wake
of the snow ending. So, most areas will be VFR by sunrise on Sunday.
Temps tonight will drop to around zero in Milwaukee and -9 in
Madison.

&&

.MARINE...
Northwest winds will increase to small craft advisory levels by late
afternoon and continue through Sunday morning.  There may be a few
gale gusts late tonight as well.  Temperatures dropping to around
zero late tonight and Sunday morning will result in some freezing
spray.  However, lake temps are still in the lower 40s, so this
should limit the impact of the freezing spray.

Gusty southwest winds, building waves and freezing spray are
possible again Monday into Tuesday tonight. A Small Craft Advisory
may be needed then.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...WINTER STORM WARNING until 9 PM CST this evening for WIZ046-047-
     051-052-056>060-062>072.

LM...SMALL CRAFT ADVISORY from 5 PM this afternoon to noon CST Sunday
     for LMZ643>646.

&&

TODAY/TONIGHT AND AVIATION/MARINE...Davis
Sunday THROUGH Friday...Marquardt
Hazardous weather outlook, Dec 16, 3:20 PM CST, 11 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
320 PM CST FRI DEC 16 2016

WIZ046-047-051-052-056>060-062>072-172130-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
320 PM CST FRI DEC 16 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TONIGHT

A WINTER STORM WARNING IS IN EFFECT. EXPECT ACCUMULATING SNOW THROUGH
LATE EVENING. SNOW ACCUMULATIONS ARE EXPECTED TO DIMINISH FOR A
TIME LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY

A WINTER STORM WARNING IS IN EFFECT UNTIL 9 PM SATURDAY. A SECOND
SURGE OF SNOW IS EXPECTED FROM MID SATURDAY MORNING THROUGH EARLY
EVENING. LAKE ENHANCEMENT IS EXPECTED SATURDAY EVENING ADDING TO
SNOW RATES IN THE LAKE SHORE COUNTIES. TOTAL ACCUMULATIONS OF 6 TO
12 INCHES OF SNOW IS FORECAST. THE LESSER AMOUNTS ARE EXPECTED
WEST AND SOUTHWEST OF MADISON. BLOWING AND DRIFTING WILL BECOME A
PROBLEM SATURDAY AFTERNOON AND SATURDAY NIGHT.

VERY COLD TEMPERATURES AND WIND CHILLS WILL RETURN TO THE AREA
FROM LATE SATURDAY NIGHT INTO MONDAY MORNING. WIND CHILL
ADVISORIES WILL LIKELY BE NEEDED WITH LOWEST WIND CHILLS OF 20
BELOW TO 30 BELOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED BUT SNOWFALL MEASUREMENTS
ARE APPRECIATED.

LMZ643>646-172130-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
320 PM CST FRI DEC 16 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TONIGHT

A SMALL CRAFT ADVISORY FOR BRISK SOUTH WINDS AND HIGH WAVES IS IN
EFFECT UNTIL 10 PM. PERIODS OF HEAVIER SNOW WILL LEAD TO
VISIBILITIES OF A MILE OR LESS THIS EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY

GUSTY NORTHWEST WINDS IN THE WAKE OF AN ARCTIC FRONT WILL REACH
SMALL CRAFT ADVISORY CONDITIONS SATURDAY NIGHT AND SUNDAY.

THE THREAT FOR FREEZING SPRAY WILL INCREASE AS LAKE MICHIGAN WATER
TEMPERATURES CONTINUE TO COOL INTO THE 30S.

HENTZ

WWW.WEATHER.GOV/MKX

In the hours before

Local storm report, Dec 16, 11:58 PM CST, 3 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1158 PM CST FRI DEC 16 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1130 PM     SNOW             MERTON                  43.14N 88.31W
12/16/2016  M3.5 INCH        WAUKESHA           WI   NWS EMPLOYEE

            3.5 SINCE SNOW BEGAN AT 230 CST. 3.8 INCLUDING MORNING
            SNOWFALL.

&&

SMARQUARDT
Local storm report, Dec 16, 11:59 PM CST, 3 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1159 PM CST FRI DEC 16 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1158 PM     SNOW             MILTON                  42.78N 88.95W
12/16/2016  M2.7 INCH        ROCK               WI   NWS EMPLOYEE

&&

SDAVIS
Local storm report, Dec 17, 12:00 AM CST, 3 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1200 AM CST SAT DEC 17 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1125 PM     SNOW             E HARTFORD              43.32N 88.39W
12/16/2016  M2.8 INCH        WASHINGTON         WI   TRAINED SPOTTER

            2.8 FROM THIS AFTERNOON. 3.3 INCLUDING MORNING SNOWFALL

&&

SMARQUARDT
Local storm report, Dec 17, 12:12 AM CST, 2 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1212 AM CST SAT DEC 17 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1155 PM     SNOW             MILWAUKEE INTERNATIONAL 42.94N 87.90W
12/16/2016  M3.1 INCH        MILWAUKEE          WI   OFFICIAL NWS OBS

&&

SMARQUARDT
Local storm report, Dec 17, 12:50 AM CST, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1250 AM CST SAT DEC 17 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1230 AM     SNOW             2 SW FOND DU LAC        43.76N 88.48W
12/17/2016  M4.0 INCH        FOND DU LAC        WI   CO-OP OBSERVER

&&

SDAVIS
Local storm report, Dec 17, 1:16 AM CST, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
116 AM CST SAT DEC 17 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 AM     SNOW             6 NNW ELKHORN           42.75N 88.59W
12/17/2016  M3.3 INCH        WALWORTH           WI   TRAINED SPOTTER

&&

SMARQUARDT

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 17, 3:10 PM CSTWind Chill AdvisoryMKXColumbia, Dane, Dodge, Fond du Lac, Green, Green Lake and 14 more43 hr

Nearby

Small Craft Advisories in Wisconsin, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.